There's 3 ways to get off the methadone. First is the cold turkey. Depending on the dose you're on and how long you've been on it, normally I wouldn't recommend this. There's the suboxone route. You would need to find a sub doc in your area, score at least a 26 on the COWS test, the doc will know how to do the induction properly. Be sure to take the minimum amount of mg's that control symptoms. Most sub doc's start you out on too high a dose and it's that much harder to ween down and eventually off of. Then you could do a slow taper from the methadone on your own or under the care of a doctor. You should NOT decrease the methadone by more than 10% every two weeks. I provided a link that can help with info on opiates. I wish you the best and good luck.
I can tell you from my own experience if you are taking 30mg or less you can go cold turkey. I did it in November. It will wretch your body inside and out but you will live. It was hell on earth.
Then PAWS sets in, which in my opinion I would prefer the physical withdrawal again. Just get off ASAP. I nearly died on it. I suffered prolonged QT's at 90mg, was hospitalized 13 days and brought down 10mg a day to 30mg. Then discharged to withdrawal at home with the help of minimal ativan. I couldn't be given clonidine because my blood pressure became orthostatic. God Bless and Good Luck. Keep me posted. Sable
- Methadone Information for Consumers
- Methadone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methadone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Nov 2009 • 3 answers
Posted 29 May 2010 • 4 answers
Posted 20 Dec 2010 • 5 answers
Methadone Diskets - has anyone experienced extremely elevated levels of pain upon starting Methadone
Posted 10 Jun 2011 • 2 answers
Posted 23 Jan 2012 • 3 answers